MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is submitting this report on behalf of richard wolf gmbh (manufacturer).The 8675324 internal sheath resectoscope 24fr has been in the programme since 07/16/2014.The internal sheaths with the batch number 1468281 were booked on 02/02/2021 with a total quantity of 15 pieces on the new goods stock.A total of 9 pieces were delivered to the distributor in italy on 03/18/2021.According to the production record, no indications of product or production defects are apparent.The instrument has to remain in the user facility for at least 30 days because of the user notification, so the instrument was not yet been received for examination.As soon as the examination is completed, rw gmbh will send a follow-up report.
 
Event or Problem Description
Rwgmbh reference complaint no.(b)(4).Richard wolf gmbh in knittlingen (manufacturer) was informed about a user notification to the italian competent authority via distributor.Description of incident/claim: during a thulep procedure, a component of the bipolar resectoscope was apparently lost in the patient, but this was only noticed after the procedure was completed.The patient therefore had to undergo another minimally invasive surgery 3 days later to have the foreign body removed.This case was reported by the user to the italian authorities.Rwgmbh mdr awareness date: 23-sept-2022.
 
Additional Manufacturer Narrative
The following fields have new information: b4, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), h7, and h10.The internal sheath resectoscope 24fr 8675324 was investigated in the responsible department.Upon investigation, it was found that the ceramic tip was broken off and is missing.The remaining ceramic fragment in the sheath is glued and still preserved.Apart from that, no other damage is visible.A breakage of the ceramic tip is not to be expected when the device is used as intended, as only low forces are applied during endoscopic use.Such fractures are primarily due to mechanical influences, which can be caused by falling or impact damage.The internal sheath resectoscope 24fr 8675324, batch # 1468281 was manufactured on 02/feb/2021.The batch consisted of 15 pieces.No issues were identified during production, no further complaints were received from the reported batch.The ifu ga-d366-us / en / 2017-02 v4.0 / eco 2016-0202 contains several instructions of visual and functional checks prior and after each use in section 8 checks.Furthermore, the user is advised about the limited strength of the device in section 7 operating instruction.The subject issue of breakage of the tip due to mechanical influence is present in the risk management file d3 - reusable shafts, tubes, rev.04.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
75438 knittlingen, germany 
GM  
MDR Report Key15587820
Report Number9611102-2022-00054
Device Sequence Number7169555
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1468281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown